Heroin overdose: the signs of use, lethal dose

Heroin overdose – symptoms, help

Heroin (diacetylmorphine) refers to hard drugs, opiates. It is quickly addictive. With systemic use leads to destruction of personality, pathology of internal organs. This article describes heroin overdose, the causes of its development, symptoms and signs, the rules of rendering first aid and medical components of treatment effects.

The causes of poisoning

An overdose of diacetylmorphine most often occurs in heroin addicts with the experience. Over time, they need bigger doses of drug substances to achieve the desired sense of «arrival».

Please note that the lethal dose of heroin is individual for each person. It depends on the health of his excretory system, liver, functionality of the Central nervous system. Poisoning develops while taking 60 mg of heroin.

Main causes and risk factors for heroin overdose are listed below.

  • Develop addiction to heroin and the need of a large dose to feel intoxicated.
  • Introduction next dose of the drug after a short period of time. With a small time gap between the commissioning of heroin develops intoxication and poisoning. This drug lasts in the body for 6-8 hours. If it is time to re-enter the diacetylmorphine concentration in the blood increases.
  • Drinking large quantities of the drug after a temporary abstinence from it, a long break.
  • The introduction of substandard drugs, the dosage which has. People may incorrectly calculate the necessary dose.
  • The combination of heroin with alcohol, other drugs, drugs. For example, tranquilizers, barbiturates, hypnotics, painkillers.
  • The presence of severe comorbidities. Injecting drug users often suffer from viral hepatitis, AIDS, cirrhosis of the liver. These pathologies reduces the body’s resistance and makes it more susceptible to narcotic intoxication. Heroin comes from the body via liver and kidney, and presence of abnormalities of these organs increases the risk of overdose and poisoning.

Signs and symptoms of heroin addiction

To suspect the individual in heroin use can be some external signs and behaviors. Their severity depends on the amount of introduced drug and experience. The sooner a person begin to heal from addiction, the more chances he has to return to a normal social life.

READ  The dangers of energy drinks and energy for the human body

Signs of heroin use:

  • hypersomnia, a person can literally fall asleep on the move;
  • slow and slurred speech, the drug addict «stoned» tongue-tied, he can speak something incoherent, illegible;
  • constricted pupils, they can be virtually invisible;
  • facial expression without emotion, indifferent;
  • irritability, aggressiveness develops in the absence of the next dose of the drug, when you start breaking;
  • the presence of injection marks, the heroin is injected inside large nonhealing sore hole in skin.

Please note that the tolerance to heroin develops already after the first use. According to statistics, more than 90% of people who have tried this drug, become drug addicts.

Symptoms of heroin overdose

The symptoms of heroin poisoning and overdose develop quickly, over 5-10 min after its intravenous injection. Their severity depends on the amount of introduced drug. The clinical signs of a heroin overdose include:

  • disturbance of consciousness. A person first falls asleep soundly, and then falls into a deep coma. He ceases to react to external stimuli, might have something to mumble incoherently;
  • narrowed, almost missing pupils;
  • acute respiratory failure develops due to depression of the respiratory centre in the brain. Breathing becomes rare, shallow and irregular. Death from heroin occurs from respiratory failure;
  • severe hypotension – drop in blood blood pressure. Systolic can drop below 50 mm Hg. art., diastolic – not determined;
  • tachycardia (rapid heartbeat), on change which comes bradycardia – slow contraction of the heart;
  • pallor of the skin and mucous membranes. In acute respiratory failure developed acute hypoxia, lack of oxygen, which can lead to bruising of the skin;
  • spontaneous discharge of urine and feces;
  • seizures by type of epileptic seizure.

The basics of rendering first aid in cases of heroin intoxication

If a strong poisoning with heroin, the symptoms can escalate rapidly. From the correctly rendered first aid may depend on a person’s life. It is not necessary to attempt to cure the victim. When the first signs of an overdose, you should call the ambulance. On the phone the Manager provide details about the incident, the intoxicated person is aggressive and can be dangerous for the medical team. If necessary, call also the brigade police.

READ  What can I eat with alcohol poisoning

While waiting for the medics start to give yourself first aid. It consists of the following components:

  1. Open the premises in which the person is poisoned, all Windows, undo his shirt. This must be done for the circulation of fresh air.
  2. Put the patient on side on a flat surface. This must be done to prevent zahlebyvayas vomit and the tongue. If the man had already vomited, it is necessary to remove the remnants of vomit from his mouth.
  3. Allow to smell the cotton wool moistened with ammonia.
  4. Before the arrival of ambulance crews check for breathing and heartbeat. In their absence, begin to carry out chest compressions.

Remember that the person who poisoned heroin, it is impossible to give water. He would ask to drink from-for a strong thirst, but to respond to his requests is not necessary. With the introduction of a medical heroin antidote, naloxone, can develop severe vomiting. Fluid intake can lead to aspiration, to swelling of the brain.

Medical treatment

The ambulance arrived on call, assess the condition of the person, check his vital signs (blood pressure, respiratory rate and heart rate, the concentration of oxygen in the blood). They describe the first symptoms that occurred in a patient, name the time of their development, list the amount of first aid provided to you.

Doctors injected human heroin antidote, naloxone, and take it to the nearest poison control Department or in the intensive care unit. The duration of stay in hospital will depend on the patient’s condition and reaction of his organism on the treatment. In the hospital he offered to undergo treatment for heroin addiction.

What happens to a person, system heroin users

The consequences of heroin use are very insidious. According to statistics, the life expectancy of heroin addicts is less than 5-10 years after the start of use of this substance. In pursuit of imaginary pleasure people with his own hands drive themselves into the grave. The effects of taking heroin include:

  • change and cognitive and logical thinking, the Central nervous system. A person loses the ability to think clearly, objectively assess yourself, your condition. He develops hallucinations, worsening memory;
  • reduced the weight of the body, the addict loses weight rapidly. It develops as a result of anorexia when you lose centre of the brain, which is responsible for the feeling of hunger;
  • chronic constipation and disturbance of intestinal motility;
  • the gradual deterioration of the immune system. Heroin addicts are more susceptible to bacterial, viral infections, they often develop fungal infections, candidiasis;
  • HIV and viral hepatitis infection, which infected a large number of injecting drug users. Infection occurs when using a single syringe several persons. Also infected can be the solution. If a drug addict buys the finished injection solution, diluted with blood, it risks to introduce viruses along with the drug;
  • cirrhosis often develops on the background of viral hepatitis.

Remember that people suffering from addiction need the help and support of loved ones.

Poisoning by heroin often leads to death. Death can occur due to respiratory arrest. If you overdose you should immediately call the ambulance. The main part of the treatment of intoxication is the introduction of heroin antidote – naloxone. This substance is an antagonist of the opiate receptors and helps to bring a person to life.